# SDR 2004FA0000096

- Difficulty date: May 25, 2003
- Submitted: January 22, 2004
- Operation: General aviation
- Aircraft: N3310D
- Make and model: Cessna 310Q
- Aircraft serial: 310Q0630
- Aircraft time: 2,619 hours
- System (JASC): 3220 · Nose/Tail Landing Gear
- Part: Bearing
- Condition: Failed
- Location: Nlg
- Component: Nose Gear Strut, Cessna
- Stage of operation: LD
- How discovered: O
- Nature of condition: P
- Precautionary procedure: A

## Discrepancy

NOSE GEAR STRUT JAMMED AT NORMAL EXTENSION.  ON RETRACTION NOSE GEAR JAMS ON NOSE GEAR DOOR HINGES AND CAUSES NOSE GEAR BELLCRANK TO BREAK.  ACTUAL PROBLEM IS DUE TO STRUT UPPER BEARING FAILURE, BUT COULD EASILY BE MISDIAGNOSED AS A DEFECTIVE BELLCRANK.  IT IS VERY DIFFICULT TO DETECT THIS FAILURE BEFORE FLIGHT.  I BELIEVE THAT AN AD SHOULD BE ISSUED TO CHANGE ALL NOSE STRUT UPPER BEARINGS AND INCLUDE A LIFE LIMIT TO THE PART.  THIS IS A SIMILAR FAILURE TO A CURRENT AD ON THIS MODEL OF MAIN GEAR STRUT UPPER BEARING FAILURE.
